Duromine And Zoloft?

Mumof2under2

New Member
Standard Member
Mar 30, 2014
12
2
3
36
I stopped taking my antidepressants so I could take duromine assuming losing weight will make me feel happier so therefore not needing the Zoloft. Turns out I was wrong.

I'm stressed as ever with my PND and really really struggling.

I've just bought my new script of duromine at $120 and don't want to lose it, but I know I need to be back on my Zoloft. Can I tsk both? I don't have an apt with my doctor until Monday. He didn't say anything when he gave me the duromine script and I forgot to ask .
 

Kate

Administrator
Staff member
Nov 21, 2009
1,265
749
113
Hi, Mumof2under2
I wouldn't recommend you taking them together...well, I wouldn't recommend antidepressants in the first place, but it's your choice..
Any drug interaction is no good. Duromine acts in the brain, its active substance is similar to amphetamine by effect. So now you see you don't need more stimulants, otherwise you might have unpredictable side effects. Give it a go, few days, a week maybe and Duromine will increase your energy, so your emotional status might become better too.
I hope it helps:)
 

Mumof2under2

New Member
Standard Member
Mar 30, 2014
12
2
3
36
Hi kate

So are you suggesting I should stick to duromine instead of falling back on to my meds?? I was on 30mg for 2 weeks and failed as I wasn't exercising and now I have the brand new script for 40mg I was really hoping to give a good go. But I found my depression playing up with all the stress in my life. I wouldn't blame the duromine for that as I had been off them for about a week anyway.
 

Kate

Administrator
Staff member
Nov 21, 2009
1,265
749
113
Well, all in your hands. If you feel fine taking the pills, go on then. But accept the fact that you are overweight, or make an effort and change your lifestyle. We all know it's difficult, but nothing happens until you try. And yes - duromine will not help you if you don't exercise. I know many people, who struggled with depression without the pills. Choose - overweight or depression. What's most important for you to get rid of in the first place. But please do not mix these two medicines. That is my opinion.
 

Tracey-Australia

New Member
Standard Member
May 18, 2014
1
0
1
48
I was taking lovan prior to starting on duromine 40mg I stopped taking the lovan about 4 weeks prior to starting duromine as I had read you could or should not take the 2 together. I was on 60mg lovan so my depression was pretty high maintenance to manage, but since starting on the duromine I have found that my mood & headspace seems to be much better than it was on the lovan it seems that the duromine is actually doing what the lovan was suppose to do. Dont get me wrong I have days where I am a bit mood or short with the family but overall I would continue on the duromine as an antidepressant over the lovan if it was aloud.

This is what I found on the net:
PHENTERMINE may interact with SERTRALINE HYDROCHLORIDE (in Zoloft)

Although the cause of this potential interaction is not clearly understood, sertraline may increase the effects of phentermine. This could cause an increase in side effects including irritability and depression, restlessness, and anxiety. Other more serious side effects include an increase in blood pressure, a rapid heart beat, and an abnormal heart rhythm. If sertraline and phentermine are used together, your doctor may want to monitor you closely for side effects and adjust the dose of either drug if needed. Discuss this potential interaction with your healthcare provider at your next appointment, or sooner if you think you are having problems.

This interaction is poorly documented and is considered major in severity.